Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Oct 28, 2008, 2:30 PM EDT for 7 counties in Florida. It took effect at Oct 29, 2008, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 2:30 PM EDT (18:30 UTC)
- In effect from
- Oct 29, 2008, 11:00 AM EDT
- Expired
- Oct 29, 2008, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 281830 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE OCT 28 2008 FLZ020>025-030>033-035>038-040-290630- /O.UPG.KJAX.FW.A.0079.081029T1500Z-081029T2300Z/ /O.NEW.KJAX.FW.W.0077.081029T1500Z-081029T2300Z/ /O.CON.KJAX.FW.W.0076.000000T0000Z-081028T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 230 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. NORTHWEST WINDS WILL TO AROUND 15 MPH WITH GUSTS TO NEAR 25 MPH HAVE COMBINED WITH LOW RH VALUES TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. VERY DRY CONDITIONS WILL LINGER INTO WEDNESDAY WITH LONG DURATIONS OF CRITICALLY LOW RH VALUES EXPECTED. WEAKER WINDS ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ MKT
3 follow-up statements
000 WWUS82 KJAX 282311 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 711 PM EDT TUE OCT 28 2008 FLZ020>025-030>033-035>038-040-291000- /O.EXP.KJAX.FW.W.0076.000000T0000Z-081028T2300Z/ /O.CON.KJAX.FW.W.0077.081029T1500Z-081029T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 711 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY FOR LOW HUMIDITIES... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. VERY DRY CONDITIONS WILL LINGER INTO WEDNESDAY WITH LONG DURATIONS OF CRITICALLY LOW RH VALUES EXPECTED. WEAKER WINDS ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ ENYEDI
000 WWUS82 KJAX 290654 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 AM EDT WED OCT 29 2008 FLZ020>025-030>032-035>037-040-292200- /O.NEW.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/ /O.EXT.KJAX.FW.W.0077.081029T1500Z-081029T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 254 AM EDT WED OCT 29 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY... A VERY DRY AIRMASS OVER THE AREA WILL PRODUCE LONG DURATIONS OF OF CRITICALLY LOW RH VALUES TODAY AND THURSDAY. RHS WILL FALL INTO THE 20 TO 25 PERCENT RANGE THIS AFTERNOON...WITH DURATIONS BELOW 35 PERCENT AT 4 TO 6 HOURS. THURSDAY AFTERNOON RHS WILL FALL INTO THE 25 TO 30 PERCENT RANGE...WITH DURATIONS BELOW 35 PERCENT AT 4 TO 6 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-292200- /O.EXT.KJAX.FW.W.0077.081029T1500Z-081029T2200Z/ ST JOHNS-FLAGLER- 254 AM EDT WED OCT 29 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY... A VERY DRY AIRMASS OVER THE AREA WILL PRODUCE LONG DURATIONS OF OF CRITICALLY LOW RH VALUES TODAY. RHS WILL FALL INTO THE 25 TO 30 PERCENT RANGE THIS AFTERNOON...WITH DURATIONS BELOW 35 PERCENT AT 4 TO 6 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MZ
000 WWUS82 KJAX 291846 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT WED OCT 29 2008 FLZ020>023-030-031-035-036-040-301000- /O.UPG.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/ /O.NEW.KJAX.FW.W.0078.081030T1500Z-081030T2200Z/ /O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 246 PM EDT WED OCT 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DRIER AIR WORKING INTO THE AREA WILL REMAIN ENTRENCHED THURSDAY WITH 4 TO 5 HOURS OF RED FLAG CONDITIONS EXPECTED OVER INTERIOR NORTHEAST FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ024-025-032-037-301000- /O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/ /O.CON.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM- 246 PM EDT WED OCT 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. DRIER AIR WORKING INTO THE AREA WILL REMAIN ENTRENCHED THURSDAY WITH 2 TO 3 HOURS OF SUB 35% CONDITIONS EXPECTED OVER COASTAL NORTHEAST FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-292200- /O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/ ST JOHNS-FLAGLER- 246 PM EDT WED OCT 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DEESE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 28, 10:14 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Oct 28, 10:14 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EDT TUE OCT 28 2008
.UPDATE...CURRENTLY SKIES ARE SUNNY WITH TEMPS MOSTLY IN THE MID-
UPR 40S. WINDS HELPED KEEP TEMPS FROM BOTTOMING OUT OVERNIGHT BUT
IT WAS STILL CHILLY WITH MIN TEMPS IN MID 30S TO LOW 40S ACRS THE
AREA. TEMPS ARE WARMING SLOWLY AS WINDS ARE ALREADY GUSTING TO
NEAR 20 MPH MOST AREAS AND WILL CONTINUE TO BE BREEZY THROUGHOUT
THE DAY WITH STRONG NWLY WINDS ALOFT MIXING DOWN. FORECAST IS NO
TRACK AND NO UPDATES ARE PLANNED.
&&
.AVIATION...VFR CONDITIONS WITH GUSTY NORTHWEST WINDS DECREASING
AROUND SUNSET.
&&
.MARINE...THE ST. AUGUSTINE C-MAN SITE REPORTS PEAK WIND GUSTS OF
22 KT AND GRAYS REEF CONTINUES TO REPORT 20-25 KT WINDS.
INDICATIONS ARE THE WINDS OVER NEAR SHORE WATERS ARE NOT QUITE
READY TO DIMINISH BELOW SCA CRITERIA AND HAVE EXTENDED THE SCA
THROUGH THE EVENING. THE ST. AUGUSTINE BOUY HAS WINDS NW21G27 KT
WITH PEAK GUST OF 31 KT AND WILL CONTINUE MENTIONING POSSIBLE
GUSTS TO NEAR GALE FORCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 33 62 35 / 0 0 0 0
SSI 60 40 62 44 / 0 0 0 0
JAX 60 36 63 38 / 0 0 0 0
SGJ 61 41 64 44 / 0 0 0 0
GNV 60 33 64 37 / 0 0 0 0
OCF 61 34 65 37 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
APPLING-ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
MKT/AWHazardous weather outlook, Oct 28, 5:24 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 AM EDT TUE OCT 28 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 524 AM EDT TUE OCT 28 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH TONIGHT FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... NEAR RECORD LOW TEMPERATURES FALLING INTO THE LOW TO MID 30S TONIGHT WILL ALLOW FOR PATCHY FROST FORMATION...MAINLY OVER INLAND AREAS. AREAS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT AND A FREEZE WATCH IS IN EFFECT FOR PARTS OF INLAND NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST NON-PRECIPITATION HAZARD MESSAGE FOR MORE INFORMATION. VERY DRY AIR AND BREEZY CONDITIONS WILL ENHANCE THE FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL DROP INTO THE 30S AGAIN WEDNESDAY NIGHT AND PATCHY FROST FORMATION WILL BE POSSIBLE...MAINLY OVER INLAND AREAS. VERY DRY AIR OVER THE REGION WILL CONTINUE TO ENHANCE THE FIRE DANGER ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:41 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 10 hr |
| Oct 28, 3:24 PM EDT | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.